MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL SLEEVE FOR 2.8MM DRILL BIT; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL SLEEVE FOR 2.8MM DRILL BIT; GUIDE
Catalog Number 03.120.040
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided for reporting.Date of event is unknown.Device is an instrument and is not implanted/explanted.Device history records (dhr) review was completed for part# 03.120.040, lot# 8379729.Manufacturing location: (b)(6), manufacturing date: apr 23, 2013.No non-conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product development investigation was completed.As per the technique guide, the returned drill sleeve is a reusable instrument included in the 3.5mm locking attachment plate system for treatment of peri-prosthetic fractures.Visual inspection under 5x magnification at customer quality (cq) revealed post manufacturing damage in the form of nicks/dings on the two distal most thread forms which could impair function.Replication of the complaint/functional test was not possible as the mating device(s) were not returned.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.Drawings were reviewed during this investigation.No product design issues or discrepancies were observed.A dimensional inspection on the returned 4+ year old reusable instrument was not performed at cq because the post manufacturing damage was visually confirmed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reported following: it was discovered during an unknown femur treatment surgery on an unknown date that the distal threads of a drill sleeve were damaged.There was no reported surgical delay and the surgery could be completed using another available drill sleeve.The patient was reported to be in good standing following the procedure.Concomitant devices reported: drill bit (part # unknown, lot # unknown, quantity 1).This report is for one (1) drill sleeve for 2.8mm drill bit.This is report 1 of 1 for (b)(4).

Brand Name
DRILL SLEEVE FOR 2.8MM DRILL BIT
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7269886
Report Number2939274-2018-50624
Device Sequence Number2248901
Product Code FZX
UDI-Device Identifier10886982074287
UDI-Public(01)10886982074287(10)8379729
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.120.040
Device Lot Number8379729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Initial Date Received by Manufacturer 01/23/2018
Initial Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1